MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL VALVE, CONTOURED SMALL, LOW; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL VALVE, CONTOURED SMALL, LOW; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42312
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Erosion (1750)
Date of Event 05/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on (b)(6) 2017, the patient's parents contacted the doctor because they noticed would break down at the shunt site with exposure of the shunt tubing.It was noted as protruding from their scalp.The doctor advised removal of the shunt due to the high risk of infection from an exposed shunt.On (b)(6) 2017, the patient's shunt was removed and replaced with an external ventricular drain (evd).On (b)(6) 2017, after 3 days of negative cultures to confirm no infection, the evd was removed, and a shunt was implanted.
 
Additional Manufacturer Narrative
Previous reported information no longer applies.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during the patient's may admission for chemotherapy, their shunt tubing was visible, and there was wound dehiscence.On (b)(6) 2017, the patient's doctors attempted to suture it by closing the wound with nylon suture, bacitracin, and antibiotics were given.Due to wound healing problems and infection as a result of the immunocompromised state of an infant on chemotherapy, that proved unsuccessful.On (b)(6) 2017, the patient was admitted to revise their shunt due to further shunt complications.The shunt was tapped at the patient's bedside.On (b)(6), the doctor removed their shunt, debrided their scalp tissue, and placed an external ventricular drain (evd).On (b)(6) 2017, the doctor placed a new shunt at another location on the other side of the patient's head.

Brand Name
CSF-FLOW CONTROL VALVE, CONTOURED SMALL, LOW
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8634039
Report Number2021898-2019-00190
Device Sequence Number1857719
Product Code JXG
UDI-Device Identifier00643169466494
UDI-Public00643169466494
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K841442
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number42312
Device Catalogue Number42312
Device Lot NumberD81411
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer05/15/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age8 MO